New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?  
Itching all over
90 Replies
Jean - January 5

Hi Heather: yes, it can be a symptom of Fibromyalgia but it can also be caused by medications used in the treatment of Fibromyalgia. Nothing will really help it except to keep it moist with cream or lotion or finding out what medication will be giving you this side affect. If it still is a problem just contact your doctor and let him/her help you with this problem.


dawn - January 20

I also have the feelings of bugs crawling all over me constantly. No rashes, no pain. I also suffer from Fibro and Chronic hives, but this is different. Usually this buggy feeling is the start of a hive outbreak, but not so far this time which lets me believe it's a completely separate thing. But, IT'S DRIVING ME INSANE.

I've tried to limit my food intake to plain chicken, beef and vegetables. Nothing else, because some foods aggravate the hives. Lots of water. The meds I take don't actually make it go away, just lessen it enough so I can cope...sort of.

Currently taking prednisone, ketotifen, ranitidine, benedryl, the odd amitriptyline, plus I've add valium. As I write this, I've taken 4 of everything since 8am this morning, it's now 3:30 and the heebee jeebee's are getting worse, not better.

My skin is not dry, but I do put baby oil and lotion on everyday. I've done all the typical things like changing soaps, cleaners, etc, to no avail.

I've come across some information that it could be a sympton of peri-menopause called formication, which I'll speak to my doctor about soon.

It's my first episode for the past 2 years and has lasted over 2 weeks constantly now. I feel like I'm going crazy.....then all wacked out on the drugs at the same time. Hard to have a life.

I've seen countless doctors, allergists, etc over the years and not one can say what it is or suggest a "cure".

I don't expect an answer here,, but it is sooo very comforting to know that it's not just me, many have the same problem and the same dilemma of desperately searching for a reason, a cure.


Jean - January 22

Hi Heather again: I am determening that you haven't yet found an answer. I know of a friend of mine who suddenly developed itchy all over and just driving her nuts and her doctor put her on Zantac and Zurtek together in a Rx and she says it is working for her, taking that itching away. Ask your doctor about that or an allergist.


Jenboyg - June 7

I keep finding references to formication (crawling itchiness and rash on torso and legs)....and no one has any information. I have been experiencing this....and do not have fibromyalgia or allergies. I just know that formication has something to do with hormone level changes occurring during perimenopause. And did I mention that the itching can drive one absolutely MAD! The only thing worse is not finding sufficient information.


Judy - June 9

I have that too. I would itch on my leg or arm diff place's My doctor said it was related to Fibro he has a lot of people with the same problem of course he put me on a nerve medication, The itching did stop with use of that. I only use the medication if it got worse. I havent had the problem in a while now..


Graeme - Australia - June 24

I have had FMS since I was involved in a very heavy collision playing football in Australia in 1982. By far the worst symptom I have had to deal with over the years was an extremely itchy skin condition (with some rashes) which affected my whole body from the neck down.

I had this symptom from 1998 to 2002 and during this time doctors prescribed Predisolone, antibiotics, Elecon ointment and several other mainstream treatments without any success. However, towards the end of 2002 I was introduced to an antioxidant called Revenol and since this time I have not had any occurence of the terrible itching symptom.

Revenol is sold by the network marketing company Neways and their head office is in the USA, and they have a presence in Europe, Australia and may other countries.

I can highly recommend giving this great product a try for two or three months to see if it works for you as well. Revenol basically gives your immune system a considerable boost and, as you may or may not know, many medical experts feel that the immune system plays a major role in the FMS condition.

Good luck in your search for better health by minimizing FMS symptoms and if I can be of any further help then please contact me on this forum. Regards Graeme


jerri - June 28

This is something I have experiences on and off for several years now. For me it seems to always happen in the warmer months and / or after I have eaten something different. I am wondering if it might be "mold" related. I live in a damp climate so summer time mold is common. This feeling came on last night so bad that I felt like I didn't get any real sleep at all. Like other have said I have not found relief with regular over the counter allergy meds, but do think that as has been said it is something that an allergist should be confronted about. Thanks for all your experiences and data. And I hope we all find an answer soon.


dana - July 2

i had this only when taking depakote, which my doc had prescribed for sleep, since i've tried everything in the book, and some not in the book. if you are taking any meds, and the itching began when you started a med, that could be a possibility. but i've also read that some fibro patients have the itching problem, possibly related to the rest of the abnormal sensations such as tingling, etc. i hope you get relief soon, i thought i would go insane for the week i was on depakote.


Gina - July 7

I have my first attack of itchness 3 weeks and I even got admitted into a hospital as the dr thought that it could be due to some heavy dosage of medication which he prescribed for my reflux. It felt like ants bites and no medication works. I am still getting the itness daily but not as bad as the first time. It affected my whole body!


janicre - July 9

i feel the same way! trust me i have no idea


Anne Hillebrand at FibroFix - July 9

Try a decongestant, NOT antihistamine.


Ethan - July 20

I have the same type of pins & needles/itching, though only after I take a shaower, and it only lasts for about 20 minutes. What could this be?


ViV - July 20

Ethan, that sounds like your shower could be too hot. I sometimes get that too, and when I exercise, but I normally get a rash with that- thought it was meningitis once!!!


tameisha - July 22

I have the same problem I itch everywhere including scalp. The only thing that calm me down is the atarax but once all of those are gone I start back. I have Fibro as well and I will not take the cymbalta because of the side effects. I have been itching for almost 3 months.


POSIE - August 5

My fibro doctor actually told me that it has to do with your tight muscles pushing against the nerve endings of your skin. I itched so much and get hive. My dermatologist said I have dermagraphism which means whenever I scratch or anything it leaves a big red welt mark on me. So when I went back to my derm I had to teach HIM why I had this since there is no cure. When it acts up I have to take Allegra and I keep a bottle of that Sarna Lotion in the Fridge and rub it all over where I itch. Feels great. In fact I've been feeling like bugs have been crawling all over me lately and thought it was mites and totally forgot about this symptom until I started searching the web. I'm getting the meds and lotion. See ya!! hope this helps.


Meghann - December 20

Im only 24, I have been itching all over and its making me MAD as well!!! I called my dr and she prescribed me on some type of steroid that they give people to help with poison ivy, I have to signs of rash, I just itch everywhere! Espessially my palms and the bottom of my feet! One night I actually got a ton of bumps on my back, I took a benadryl and they went away, but Im still very itchy!
I was told that it may be something to so with my medication for my thyroid... Im on Levothyroxin... I cant find anything, but Ive tried the lotions and backing soda and oatmeal baths, nothing is working! I cant wait until someone figures this out, I cant deal with this much longer!!!



You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?